Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 132, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 8:12 PM CDT for Uvalde County, Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 8:12 PM CDT (01:12 UTC)
- Expired
- May 7, 2007, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 080113 FFWEWX TXC463-507-080415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 812 PM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... UVALDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF UVALDE... ZAVALA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY... BATESVILLE... * UNTIL 1115 PM CDT * AT 812 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING AND MOVING NORTHEAST AT 20 MPH OVER UVALDE AND ZAVALA COUNTIES. THESE STORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL BE QUICK TO RUNOFF AND MAY CAUSE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTOPIA... SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE PARK AND CONCAN WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2962 9942 2864 9941 2864 10011 2963 10011 $$
2 follow-up statements
000 WGUS74 KEWX 080206 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 905 PM CDT MON MAY 7 2007 TXC463-507-080415- UVALDE TX-ZAVALA TX- 905 PM CDT MON MAY 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR ZAVALA AND UVALDE COUNTIES... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED NUMEROUS THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ACROSS UVALDE AND ZAVALA COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UVALDE... UTOPIA...SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE PARK AND CONCAN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2962 9942 2864 9941 2864 10011 2963 10011 $$
000 WGUS74 KEWX 080403 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT MON MAY 7 2007 TXC463-507-080415- UVALDE TX-ZAVALA TX- 1100 PM CDT MON MAY 7 2007 ...THE FLASH FLOOD WARNING FOR ZAVALA AND UVALDE COUNTIES WILL BE ALLOWED TO EXPIRE AT 1115 PM CDT... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE INDICATED THE STRONGEST OF THE THUNDERSTORMS HAVE DISSIPATED OR MOVED OUT OF UVALDE AND ZAVALA COUNTIES. SCATTERED LIGHT RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED OVERNIGHT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UVALDE... UTOPIA...SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE PARK AND CONCAN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2962 9942 2864 9941 2864 10011 2963 10011 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:39 PM CDT, 33 minutes earlier.
Area forecast discussion, May 7, 7:39 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 739 PM CDT MON MAY 7 2007 .UPDATE... INCREASED POPS OVER AREA FROM EAST OF DEL RIO TO THE HILL COUNTRY AND ADJ PARTS OF SOUTH CENTRAL TEXAS FOR TONIGHT...PER TRENDS 18Z-00Z AND LATEST FCST INFO COMBINED WITH SATELLITE IMAGERY. EXPANDED FFA FOR A FEW MORE COUNTIES FURTHER EAST DUE TO HEAVY RAIN POTENTIAL EXPANDING EAST. FORECASTS CONTINUE TO SHOW WET PATTERN FOR TUESDAY THROUGH WEDNESDAY AND THURSDAY SO ADJUSTED POPS PER COMPOSITE OF SOLUTIONS FROM PAST FEW DAYS. COMPOSITE SOLUTIONS AND SPRING 2007 TRENDS INDICATE LOW MOVING EAST OF THE AREA SATURDAY...SO SHOWED DECREASING POPS FROM THE WEST SATURDAY. && .PREV DISCUSSION... /ISSUED 639 PM CDT MON MAY 7 2007/ AVIATION... VFR CONDITIONS WILL PREVAIL AT I-35 TAF SITES THROUGH THE NEXT FEW HOURS BEFORE MVFR CIGS DEVELOP BY 03-04Z. SHRA/TSRA WILL CONTINUE AT KDRT THROUGH THE EVENING AND EARLY NIGHT HOURS WITH IFR CIGS/VSBYS EXPECTED. ONCE THE THUNDERSTORMS CLEAR THE REGION, MVFR CIGS WILL SETTLE IN BY 03-04Z. MODERATE SE FLOW AT THE SFC COULD ALLOW ENOUGH MOISTURE TO PENETRATE THE REGION FOR CIGS TO LOWER TO NEAR IFR OVERNIGHT. PREV DISCUSSION... /ISSUED 328 PM CDT MON MAY 7 2007/ DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG THIS BOUNDARY AND EXTEND INTO MEXICO. DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE FORECAST THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 87 66 84 64 / 20 20 30 20 30 AUSTIN BERGSTROM INTL AIRPORT 68 85 64 83 58 / 20 20 20 20 30 DEL RIO INTL AIRPORT 71 83 69 78 66 / 70 60 50 40 40 SAN ANTONIO INTL AIRPORT 70 85 66 82 63 / 30 20 30 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: EDWARDS...KINNEY...REAL...VAL VERDE. FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...MAVERICK...UVALDE...ZAVALA. && 08/25/PM
Hazardous weather outlook, May 7, 5:52 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:05 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| May 7, 7:57 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 25 min |
| May 8, 3:44 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more | 24 hr |
| May 8, 6:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.